Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 47, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 22, 2008, 2:49 AM CDT for Barton County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2008, 2:49 AM CDT (07:49 UTC)
- Expired
- Apr 22, 2008, 7:10 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Barton County, MO
The radar
The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 220752
FFWSGF
MOC011-221400-
/O.NEW.KSGF.FF.W.0047.080422T0749Z-080422T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 AM CDT TUE APR 22 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 900 AM CDT.
* AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR HAS ESTIMATED OVER AN INCH OF RAINFALL HAS
FALLEN OVER THE NORTHERN PORTIONS OF BARTON COUNTY IN THE LAST
HOUR SINCE 2 AM CDT. GIVEN THE ALREADY SATURATED GROUNDS THIS
HEAVY RAINFALL WILL LIKELY LEAD TO FLASH FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
LAMAR...VERDELLA...LIBERAL AND MINDENMINES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 3765 9461 3764 9408 3760 9408 3743 9409
3743 9461
$$
WISE1 follow-up statement
000
WGUS73 KSGF 221210
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 AM CDT TUE APR 22 2008
MOC011-221221-
/O.CAN.KSGF.FF.W.0047.000000T0000Z-080422T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTON MO-
711 AM CDT TUE APR 22 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BARTON COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3765 9461 3764 9408 3760 9408 3743 9409
3743 9461
TIME...MOT...LOC 1211Z 180DEG 0KT 3755 9429
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 2:17 AM CDT, 32 minutes earlier.
Area forecast discussion, Apr 22, 2:17 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 217 AM CDT TUE APR 22 2008 .DISCUSSION... A COUPLE OF STRONG TO SEVERE STORMS WERE POPPING OVER OUR KANSAS AND EXTREME WESTERN MISSOURI COUNTIES EARLY THIS MORNING AS AN UPPER LEVEL SHORTWAVE INTERACTED WITH A LOW LEVEL MOISTURE AXIS ALONG THE KANSAS/MISSOURI BORDER. CAPPING INVERSION HAS SUPPRESSED ACTIVITY TO THE SOUTH OF THE THIS AREA SO FAR. THE LATEST SURFACE ANALYSIS SHOWS A FRONT EXTENDING FROM NORTHWEST MISSOURI TO WEST CENTRAL OKLAHOMA...STILL FURTHER WEST THAN ANTICIPATED BY EARLIER FORECAST. SO OVERALL SHORT TERM TREND CONTINUES TO BE LAGGING ONSET OF PRECIP A LITTLE FROM WEST TO EAST TODAY. ONCE THE FRONT MOVES INTO THE AREA BY LATE MORNING/EARLY AFTERNOON...INCREASED COVERAGE OF STORMS IS EXPECTED. CONVECTIVE INHIBITION ALSO DECREASED WITH CAPE VALUES INCREASING TO 1000-2000 J/KG...SO EXPECT SOME STORMS TO APPROACH SEVERE POTENTIAL. STILL COULD SEE A BREAK IN PRECIP ON TUESDAY NIGHT AND WEDNESDAY MOST AREAS AS A WEAK UPPER LEVEL RIDGE BUILDS INTO THE OZARKS AND THE COLD FRONT CONTINUES TO WASH OUT NEAR THE ARKANSAS BORDER. STORM CHANCES INCREASE WEDNESDAY NIGHT AND THURSDAY AS UPPER RIDGE SHIFTS TO THE EAST AND UPPER TROUGH SHIFTS EASTWARD FROM THE NORTHWEST PACIFIC COAST TOWARD THE NORTHERN ROCKIES. BOTH THE NAM AND GFS SHOW A VIGOROUS SHORTWAVE APPROACHING THE AREA WEDNESDAY NIGHT. MAIN REASON FOR NOW GOING COMPLETELY GUNG HO WITH POPS IS LACK OF A FRONT OVER OUR AREA. AT THAT TIME THE MAIN SURFACE TROUGH WILL BE DEEPENING OVER THE HIGH PLAINS. HOWEVER...DECENT LOW LEVEL MOISTURE WILL BE IN PLACE SO WILL CONTINUE WITH MAINLY 40-50 PERCENT POPS. WILL CONTINUE PRECIPITATION CHANCES THROUGH FRIDAY...WHEN THE FRONT IS EXPECTED TO PUSH EASTWARD ACROSS THE FORECAST AREA. THEREAFTER WILL CONTINUE WITH A DRY FORECAST. LARGE DISCREPANCIES CONTINUE IN 500 MB HEIGHT FIELDS BETWEEN THE ECMWF AND GFS FROM SUNDAY ON...WITH THE ECMWF SHOWING A LARGE TROUGH OVER THE CENTRAL U.S. AND THE GFS PRODUCING A SHARPER TROUGH OVER THE WESTERN U.S. AND A RIDGE OVER THE SOUTHEAST U.S. TERRY && .AVIATION... FOR THE 06Z TAF PACKAGE...PRIMARY FORECAST CHALLENGE OVER THE TAF PERIOD DEALS WITH THUNDERSTORM POTENTIAL ALONG A SLOW MOVING FRONT CURRENTLY LOCATED OVER EASTERN KANSAS. AHEAD OF THE FRONT VFR CONDITIONS WILL BE THE RULE...WITH MVFR CONDITIONS POSSIBLE WITHIN ANY SHRA/TSRA ACTIVITY THAT IS BEGINNING TO DEVELOP ALONG THE FRONT ACROSS EASTERN KANSAS. SHRA/TSRA WILL LIKELY CONTINUE TO DEVELOP ALONG THE FRONT AS IT MOVES EAST INTO THE TAF SITES OVERNIGHT...FIRST AT THE KJLN SITE OVER THE NEXT FEW HOURS THEN INTO THE KSGF NEAR DAY BREAK. MVFR CONDITION WILL CONTINUE TO BE POSSIBLE WITH ANY SHRA/TSRA THROUGH TUESDAY MORNING. THE COLD FRONT SHOULD PASS THROUGH BOTH TERMINALS AROUND MIDDAY...WITH IMPROVING CONDITIONS IN THE EARLY AFTERNOON. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 21, 11:29 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1129 PM CDT MON APR 21 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-222015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1129 PM CDT MON APR 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: A FEW STORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...DAMAGING WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: AREAS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS WEST OF A LINE FROM WARSAW IN BENTON COUNTY TO SPRINGFIELD TO CASSVILLE IN BARRY COUNTY DURING THE OVERNIGHT HOURS. DISCUSSION: SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT TONIGHT ACROSS EASTERN KANSAS. THIS FRONT WILL SLOWLY MOVE TO THE EAST...WITH THUNDERSTORM ACTIVITY EXPECTED TO MOVE INTO EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI DURING THE EARLY MORNING HOURS. INSTABILITY PROFILES SUGGEST THAT THESE STORMS WILL BE STRONG...WITH A FEW SEVERE STORMS POSSIBLE. HAIL TO THE SIZE OF QUARTERS AND A FEW DAMAGING WIND GUSTS ARE THE PRIMARY HAZARDS. THIS ACTIVITY WILL SLOWLY MOVE EASTWARD OVERNIGHT...AFFECTING AREAS MAINLY ALONG AND WEST OF A LINE FROM WARSAW IN BENTON COUNTY TO SPRINGFIELD TO CASSVILLE IN BARRY COUNTY. AS A RESULT...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL LIKELY BE ONGOING TUESDAY MORNING ALONG A SLOWLY ADVANCING COLD FRONT. OTHER THUNDERSTORMS MAY THEN DEVELOP ALONG THE FRONT TUESDAY AFTERNOON AND EVENING ACROSS SOUTH CENTRAL MISSOURI. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG STRAIGHT LINE WINDS AND HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. SOME OF THESE STORMS MAY ALSO BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR COMMUNITIES WEST OF A LINE FROM NEVADA TO JOPLIN AFTER 3 AM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Apr 22, 1:11 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 111 AM CDT TUE APR 22 2008 KSZ097-220700- CRAWFORD KS- 111 AM CDT TUE APR 22 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN CRAWFORD COUNTY UNTIL 200 AM CDT... AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WALNUT...OR 9 MILES EAST OF ST. PAUL...MOVING NORTHEAST AT 36 MPH. THIS STORM WILL BE NEAR... GIRARD BY 120 AM CDT. ENGLEVALE AND 6 MILES NORTHWEST OF ARMA BY 135 AM CDT. 6 MILES NORTHWEST OF MULBERRY BY 140 AM CDT. ARCADIA BY 145 AM CDT. THE TOWNS OF FARLINGTON...POLK AND CROWEBURG ARE IN THE PATH OF THIS STORM. PEOPLE IN NORTHERN CRAWFORD COUNTY...INCLUDING THE CITIES OF GIRARD...ENGLEVALE AND ARCADIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. WISE
Local storm report, Apr 22, 2:27 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM HAIL 3 NW LAMAR HEIGHTS 37.52N 94.34W
04/22/2008 M0.50 INCH BARTON MO TRAINED SPOTTER
&&
MTERRYSpecial weather statement, Apr 22, 2:45 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CDT TUE APR 22 2008 MOZ066-077-078-089-220815- DADE MO-BARTON MO-CEDAR MO-VERNON MO- 245 AM CDT TUE APR 22 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN BARTON...NORTHWESTERN DADE...SOUTHEASTERN VERNON AND WESTERN CEDAR COUNTIES UNTIL 315 AM CDT... AT 243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF SHELDON...OR 6 MILES NORTH OF LAMAR...MOVING EAST AT 33 MPH. PEOPLE IN EASTERN BARTON...NORTHWESTERN DADE...SOUTHEASTERN VERNON AND WESTERN CEDAR COUNTIES...INCLUDING THE CITY OF SHELDON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 1:37 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 68 min |
| Apr 22, 2:55 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Vernon | 37 min |
| Apr 22, 3:06 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade | 54 min |
| Apr 22, 4:26 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 40 min |
| Apr 22, 4:31 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 16 min |
| Apr 22, 5:36 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 54 min |
| Apr 22, 6:01 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Polk | 59 min |
| Apr 22, 6:29 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 42 min |
| Apr 22, 6:37 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski | 53 min |
| Apr 22, 7:18 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Polk | 3 hr |
| Apr 22, 7:18 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Texas, Wright | 57 min |
| Apr 22, 7:23 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 67 min |
| Apr 22, 7:28 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 35 min |
| Apr 22, 7:48 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 57 min |
| Apr 22, 7:58 AM CDT | Flash Flood Warning | SGF | Texas, Webster, Wright | 3 hr |
| Apr 22, 8:15 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Webster, Wright | 60 min |
| Apr 22, 8:47 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Shannon, Texas | 49 min |
| Apr 22, 8:51 AM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Howell, Oregon, Ozark, Shannon and 3 more | 6 hr |
| Apr 22, 9:07 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 53 min |
| Apr 22, 9:52 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 38 min |
| Apr 22, 9:59 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 61 min |
| Apr 22, 10:22 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 39 min |
| Apr 22, 10:52 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Taney | 53 min |
| Apr 22, 10:58 AM CDT | Areal Flood Advisory | SGF | Christian, Howell, Ozark, Stone, Taney | 3 hr |
| Apr 22, 3:24 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 51 min |
| Apr 22, 3:29 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 61 min |
| Apr 22, 3:42 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 53 min |
| Apr 22, 3:43 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 47 min |
| Apr 22, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 89 min |
| Apr 22, 4:12 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 18 min |
| Apr 22, 4:16 PM CDT | Tornado Warning | SGF | Barry | 52 min |
| Apr 22, 4:22 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 53 min |
| Apr 22, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 62 min |
| Apr 22, 4:35 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Apr 22, 4:57 PM CDT | Flash Flood Warning | SGF | Christian, Greene, Stone | 6 hr |
| Apr 22, 5:18 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 26 min |
| Apr 22, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 54 min |
| Apr 22, 5:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Lawrence, Stone | 63 min |
| Apr 22, 6:09 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 25 min |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.